Alert archive / Nebraska / Special Weather Statements in 2021
Special Weather Statement, NWS Hastings, NE
NWS Hastings, NE issued this special weather statement at Jun 22, 2021, 10:40 PM CDT for Clay County, Nebraska. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 22, 2021, 10:40 PM CDT (03:40 UTC)
- Expired
- Jun 22, 2021, 11:15 PM CDT
- In force
- 35 min
- Issued by
- NWS Hastings, NE
County Clay County, NE
The radar
The Grand Island radar (KUEX), 56 km from the middle of the area, began a volume at 03:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -146 J/kg
- Mixed-layer LCL
- 2740 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 117 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
475 WWUS83 KGID 230340 SPSGID Special Weather Statement National Weather Service Hastings NE 1040 PM CDT Tue Jun 22 2021 NEZ063-064-076-077-230415- Hamilton NE-Clay NE-York NE-Fillmore NE- 1040 PM CDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHEASTERN HAMILTON AND NORTHWESTERN FILLMORE COUNTIES UNTIL 1115 PM CDT... At 1039 PM CDT, Doppler radar was tracking strong outflow just to the west of a severe thunderstorm to the east, centered along a line extending from near Stockham to near Lushton. Movement was sout at 30 mph. Wind gusts of 50 to 55 mph will be possible with this outflow surge. Locations impacted include... Saronville, Stockham and Sutton. LAT...LON 4051 9798 4050 9768 4074 9776 4078 9806 TIME...MOT...LOC 0339Z 332DEG 25KT 4076 9800 4071 9778 $$ Pfannkuch
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this special weather statement went out at Jun 22, 6:28 PM CDT, 4 hours 12 minutes earlier.
Area forecast discussion, Jun 22, 6:28 PM CDT, 4 hours 12 minutes before
AREA FORECAST DISCUSSION National Weather Service Hastings NE 628 PM CDT Tue Jun 22 2021 .DISCUSSION...(This evening through Tuesday) Issued at 257 PM CDT Tue Jun 22 2021 Water-vapor satellite imagery shows the area in broad northwesterly flow aloft, with visible satellite showing scattered cumulus developing over north-central and northeast Nebraska. This will be the area to watch for convective initiation over the next few hours. Any storms that develop in this area should push south-southeastward through the evening. Latest CAM guidance has been trending farther east, but northeastern portions of the forecast area could still be impacted by thunderstorms this evening. Mesoanalysis currently shows 1000-1500 J/kg of MLCAPE in this area, with an impressive 50kts of effective bulk shear. This would potentially support a few supercells with large, damaging hail and perhaps isolated wind damage. Fortunately, cloud bases will be high and low level shear is lacking, so tornadoes are very unlikely. CAMs also agree that any storms that develop will quickly wane after 9-10pm with the loss of diurnal heating. Tomorrow is still set up to be a very warm day as we see rising heights aloft. Highs should be solidly in the mid to upper 90s. Southerly winds may be a touch lighter than today, and heat index values will likely exceed 100 degrees in most spots. Some locations may approach heat advisory criteria (105 degrees), but this doesn't appear to be widespread enough to warrant issuance. Late Wednesday evening and overnight, a subtle shortwave and a strengthening low-level jet will promote scattered to widespread thunderstorm development near or just west of the forecast area. Deep shear will be a little weaker, but there will still be ample instability for sustained updrafts. The west-east orientation of the shear vectors would also favor this moving through the area as one or more organized lines, potentially increasing the threat for damaging wind. On Thursday, northern portions of the area will likely be a bit cooler due to remaining cloud cover and the arrival of surface trough. Southern areas will still likely reach the mid to upper 90s, though. Thursday's convective development will be somewhat dependent on the previous night. Nevertheless, there is good agreement amongst the models for thunderstorms to redevelop in the late afternoon and evening along/near a stalled front or remnant outflow. Therefore, we have likely PoPs for the majority of the forecast area. Once again, this will be supportive of severe weather, but details on location and intensity are still a little more uncertain. Friday through the weekend will be trending cooler, but chances for thunderstorms will continue through at least Saturday as upper troughing deepens over the northern Plains. Hopefully the dry spots in the forecast area can pick up some meaningful precipitation later this week, because a drier (and warmer) pattern will arrive again next week as ridging builds over the western CONUS. && .AVIATION...(For the 00Z KGRI/KEAR TAFS through 00Z Thursday) Issued at 626 PM CDT Tue Jun 22 2021 Thunderstorms to the northeast of the terminals should remain mostly to the northeast, but will leave them in for KGRI for a short period since they are not too far away. It is a pretty slim chance for thunder. The rest of the period should have mainly clear skies with southerly winds. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. && DISCUSSION...Mangels AVIATION...JCB
Hazardous weather outlook, Jun 22, 10:18 PM CDT, 22 minutes before
Hazardous Weather Outlook National Weather Service Hastings NE 1018 PM CDT Tue Jun 22 2021 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 231200- Phillips-Smith-Jewell-Rooks-Osborne-Mitchell-Valley-Greeley-Nance- Sherman-Howard-Merrick-Polk-Dawson-Buffalo-Hall-Hamilton-York- Gosper-Phelps-Kearney-Adams-Clay-Fillmore-Furnas-Harlan-Franklin- Webster-Nuckolls-Thayer- 1018 PM CDT Tue Jun 22 2021 This Hazardous Weather Outlook is for south central Nebraska and portions of north central Kansas. .DAY ONE...Tonight. Isolated severe thunderstorms remain possible late this evening across portions of south central Nebraska, mainly east of Highway 281. Ping pong ball size hail and wind gusts up to 60 MPH are the main threats. Activity should decrease in intensity by around midnight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Heat index values are expected to reach or exceed 100 degrees in many locations Wednesday and Thursday afternoons. There are also chances for thunderstorms both Wednesday and Thursday nights. There is a potential for severe weather on both nights. Daily chances for thunderstorms continue Friday through Sunday, before trending back towards a drier pattern for the beginning of next week. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report any hail or strong wind gusts from thunderstorms this evening. && More information may be obtained at the following web page: https://www.weather.gov/hastings Thies
In the hours before
Local storm report, Jun 22, 10:05 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1005 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM HAIL HORDVILLE 41.08N 97.89W
06/22/2021 E1.00 INCH HAMILTON NE TRAINED SPOTTER
&&
ADPLocal storm report, Jun 22, 10:11 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HASTINGS NE
1011 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG GENOA 41.45N 97.73W
06/22/2021 NANCE NE LAW ENFORCEMENT
REPORTS OF TREE BRANCHES DOWNED IN GENOA.
WIND GUST REPORTS RECEIVED WERE AROUND 75
MPH. REPORT OF A SHED DAMAGED EAST OF GENOA,
EXACT LOCATION UNKNOWN AT THIS TIME. NICKEL
SIZE HAIL WAS ALSO REPORTED IN GENOA.
0730 PM HAIL 3 N GENOA 41.50N 97.73W
06/22/2021 E1.00 INCH NANCE NE TRAINED SPOTTER
QUARTER SIZE HAIL FALLING AT THIS TIME. WIND
GUSTS ESTIMATED TO BE 50-60 MPH AT TIMES.
0808 PM HAIL 4 W OSCEOLA 41.18N 97.63W
06/22/2021 E1.00 INCH POLK NE TRAINED SPOTTER
0809 PM HAIL OSCEOLA 41.18N 97.55W
06/22/2021 E1.75 INCH POLK NE CO-OP OBSERVER
HAIL UP TO THE SIZE OF GOLF BALLS WAS
REPORTED ON THE NORTH SIDE OF TOWN.
0810 PM HAIL 1 S OSCEOLA 41.17N 97.55W
06/22/2021 E1.00 INCH POLK NE TRAINED SPOTTER
ONGOING ON THE SOUTH SIDE OF OSCEOLA.
0813 PM HAIL 3 N STROMSBURG 41.15N 97.60W
06/22/2021 E1.25 INCH POLK NE TRAINED SPOTTER
0815 PM HAIL 2 E STROMSBURG 41.11N 97.56W
06/22/2021 E1.50 INCH POLK NE TRAINED SPOTTER
0820 PM HAIL STROMSBURG 41.12N 97.60W
06/22/2021 E1.00 INCH POLK NE PUBLIC
0829 PM HAIL THAYER 40.97N 97.50W
06/22/2021 E1.75 INCH YORK NE PUBLIC
REPORT VIA FACEBOOK PHOTOS.
0830 PM HAIL 3 W GRESHAM 41.03N 97.47W
06/22/2021 E1.50 INCH YORK NE CO-OP OBSERVER
QUARTER TO PING PONG BALL SIZE HAIL
REPORTED.
0834 PM HAIL 2 N BENEDICT 41.04N 97.61W
06/22/2021 E1.75 INCH YORK NE FIRE DEPT/RESCUE
0843 PM HAIL WACO 40.90N 97.46W
06/22/2021 E1.00 INCH YORK NE FIRE DEPT/RESCUE
0908 PM HAIL 6 E MCCOOL JUNCTION 40.75N 97.48W
06/22/2021 E1.25 INCH YORK NE STORM CHASER
0950 PM HAIL HORDVILLE 41.08N 97.89W
06/22/2021 E1.00 INCH HAMILTON NE TRAINED SPOTTER
0951 PM HAIL 5 SW CLARKS 41.17N 97.91W
06/22/2021 E1.00 INCH MERRICK NE TRAINED SPOTTER
&&Local storm report, Jun 22, 10:21 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1021 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1018 PM TSTM WND GST 6 NNW BRADSHAW 40.96N 97.78W
06/22/2021 E65 MPH YORK NE FIRE DEPT/RESCUE
WIND GUSTS ESTIMATED TO BE NEAR 65 MPH,
ACCOMPANIED BY PEA SIZE HAIL.
&&
ADPLocal storm report, Jun 22, 10:33 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1033 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM HAIL HORDVILLE 41.08N 97.89W
06/22/2021 E1.00 INCH HAMILTON NE FIRE DEPT/RESCUE
&&
ADPLocal storm report, Jun 22, 10:38 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1038 PM CDT TUE JUN 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM TSTM WND DMG 4 NW HENDERSON 40.82N 97.86W
06/22/2021 HAMILTON NE EMERGENCY MNGR
RELAYED REPORT FROM DISPATCH OF A SEMI BLOWN
OVER AT MILE MARKER 339 ON INTERSTATE 80,
WHICH IS 1 MILE EAST OF THE HAMPTON EXIT. NO
INJURIES REPORTED.
&&
ADPSpecial weather statement, Jun 22, 10:40 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Hastings NE 1040 PM CDT Tue Jun 22 2021 NEZ063-064-076-077-230415- Hamilton NE-Clay NE-York NE-Fillmore NE- 1040 PM CDT Tue Jun 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN CLAY...SOUTHEASTERN HAMILTON AND NORTHWESTERN FILLMORE COUNTIES UNTIL 1115 PM CDT... At 1039 PM CDT, Doppler radar was tracking strong outflow just to the west of a severe thunderstorm to the east, centered along a line extending from near Stockham to near Lushton. Movement was sout at 30 mph. Wind gusts of 50 to 55 mph will be possible with this outflow surge. Locations impacted include... Saronville, Stockham and Sutton. LAT...LON 4051 9798 4050 9768 4074 9776 4078 9806 TIME...MOT...LOC 0339Z 332DEG 25KT 4076 9800 4071 9778 Pfannkuch
The office that day
Everything else NWS Hastings, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 7:28 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance, Polk | 47 min |
| Jun 22, 7:59 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Polk, York | 46 min |
| Jun 22, 8:42 PM CDT | Severe Thunderstorm Warning | GID | York | 33 min |
| Jun 22, 9:04 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 26 min |
| Jun 22, 9:07 PM CDT | Special Weather Statement | GID | Merrick, Nance | 38 min |
| Jun 22, 9:12 PM CDT | Severe Thunderstorm Warning | GID | Merrick, Nance | 48 min |
| Jun 22, 9:28 PM CDT | Severe Thunderstorm Warning | GID | Polk | 28 min |
| Jun 22, 9:49 PM CDT | Severe Thunderstorm Warning | GID | Hamilton, Merrick, Polk, York | 41 min |
| Jun 22, 10:28 PM CDT | Severe Thunderstorm Warning | GID | Fillmore, York | 32 min |
| Jun 22, 10:50 PM CDT | Special Weather Statement | GID | Fillmore | 25 min |
Nearby
Special Weather Statements in Nebraska, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.